iCliniq logo

Ask a Doctor Online Now

HomeAnswersDiabetologytype 2 diabetes mellitusCan I take Vaglibose instead of Jardiance to help penile infection and balanitis?

Jardiance for type 2 diabetes is causing penile infection and balanitis. Please suggest an alternate medicine.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Vinodhini J.

Published At June 20, 2020
Reviewed AtJuly 13, 2023

Patient's Query

Hello doctor,

I am 30 years old and I am a type 2 diabetic. Right now I take Lantus 30 unit at night. In the morning, I take Gemer DS 2 and after breakfast, I take 12 mg Jardiance. Now my sugar is under control, but because of Jardiance I usually have penile infection and balantitis. I have googled that Jardiance have side effects of these types because it flush out sugar from urine. Can I take any other medicine like Voglibose or other which has good efficacy? Or should I take Novorapid along with Lantus at morning meal?

Hi,

Welcome to icliniq.com.

Urinary infection is the most common side effects of the Empagliflozin (Jardiance). Maintaining thorough hygiene and plenty of water. I can advice you for a change in medication but you need to be very vigilant initially for any fluctuations. Your exact blood sugar values might have given a better understanding though. Below I am modifying your medication of Gemer and adding Voglibose. Stop using Jardiance. Be very strict to yourself in having controlled diet with more of fruits and salads. Regular yoga and exercise.

Treatment plan

Take tablet Gemer DS (Glimpiride) 3 mg in the morning 15 minutes before breakfast. Tablet Voglibo (Voglibose) 0.2 mg just before first bite of your breakfast. Rest continue with the same medication at night.

Preventive measures

You may have some stomach disturbances initially but may settle down eventually. Have good enough amount of curd in your diet.

Regarding follow up

Measure your values especially after four to five days and get back to me for advice so that depending on that how to manage can be decided for any modifications or continuation of the same treatment.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Rinku Rani Biswas
Dr. Rinku Rani Biswas

Pharmacology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a Wellness Expert online

Diabetology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy